Arkiv för Matematik

  • Ark. Mat.
  • Volume 50, Number 1 (2012), 183-197.

Nonexistence of Levi-degenerate hypersurfaces of constant signature in CPn

Alla Sargsyan

Full-text: Open access


Let M be a smooth hypersurface of constant signature in CPn, n≥3. We prove the regularity for [math not provided] on M in bidegree (0,1). As a consequence, we show that there exists no smooth hypersurface in CPn, n≥3, whose Levi form has at least two zero-eigenvalues.

Article information

Ark. Mat., Volume 50, Number 1 (2012), 183-197.

Received: 16 February 2010
Revised: 3 April 2011
First available in Project Euclid: 31 January 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

2011 © Institut Mittag-Leffler


Sargsyan, Alla. Nonexistence of Levi-degenerate hypersurfaces of constant signature in CP n. Ark. Mat. 50 (2012), no. 1, 183--197. doi:10.1007/s11512-011-0150-8.

Export citation


  • Brinkschulte, J., The Hartogs phenomenon in hypersurfaces with constant signature, Ann. of Math. 183 (2004), 515–535.
  • Brinkschulte, J., Nonexistence of higher codimensional Levi-flat CR manifolds in symmetric spaces, J. Reine Angew. Math. 603 (2007), 215–233.
  • Cao, J. and Shaw, M.-C., The [math not provided]-Cauchy problem and nonexistence of Lipschitz Levi-flat hypersurfaces in CPn with n≥3, Math. Z. 256 (2007), 175–192.
  • Cerveau, D., Minimaux des feuilletages algébriques de CPn, Ann. Inst. Fourier (Grenoble) 43 (1993), 1535–1543.
  • Chen, S.-C. and Shaw, M.-C., Partial Differential Equations in Several Complex Variables, Amer. Math. Soc., Providence, RI, 2000.
  • Demailly, J.-P., Complex Analytic and Differential Geometry, Notes de cours, Ecole d’été de Mathématiques (Analyse Complexe), Institut Fourier, Grenoble, 1996.
  • Freeman, M., Local complex foliation of real submanifolds, Math. Ann. 209 (1974), 1–30.
  • Iordan, A., On the nonexistence of smooth Levi-flat hypersurfaces in CPn, in Complex Analysis in Several Variables—Memorial Conference of Kiyoshi Oka’s Centennial Birthday, Adv. Stud. Pure Math. 42, pp. 123–126, Math. Soc. Japan, Tokyo, 2004.
  • Lins Neto, A., A note on projective Levi flats and minimal sets of algebraic foliations, Ann. Inst. Fourier (Grenoble) 49 (1999), 1369–1385.
  • Matsumoto, K., Pseudoconvex domains of general order and q-convex domains in the complex projective space, J. Math. Kyoto Univ. 33 (1993), 685–695.
  • Ohsawa, T., Isomorphism theorems for cohomology groups of weakly 1-complete manifolds, Publ. Res. Inst. Math. Sci. 18 (1982), 191–232.
  • Siu, Y.-T., Nonexistence of smooth Levi-flat hypersurfaces in complex projective spaces of dimension ≥3, Ann. of Math. 151 (2000), 1217–1243.
  • Siu, Y.-T., [math not provided]-regularity for weakly pseudoconvex domains in compact Hermitian symmetric spaces with respect to invariant metrics, Ann. of Math. 156 (2002), 595–621.